Alert archive / Florida / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Tampa Bay, FL

May 16, 20149 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 16, 2014, 6:21 PM EDT for 9 counties in Florida. It took effect at May 17, 2014, 11:20 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2014, 6:21 PM EDT (22:21 UTC)
In effect from
May 17, 2014, 11:20 AM EDT
Expired
May 17, 2014, 8:00 PM EDT
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Polk County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 60 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS82 KTBW 162221
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
621 PM EDT FRI MAY 16 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EDT SATURDAY
FOR LEE COUNTY...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR MUCH OF
WEST CENTRAL FLORIDA TO THE SOUTH OF I-4...

.DRY CONDITIONS WILL CONTINUE ACROSS THE FLORIDA PENINSULA THROUGH
THE WEEKEND. A COMBINATION OF HIGH ERC VALUES AND AN EXTENDED
PERIOD OF LOW RELATIVE HUMIDITY WILL RESULT IN RED FLAG CONDITION
BEING MET ACROSS LEE COUNTY ON SATURDAY AFTERNOON. FURTHER NORTH
TO THE I-4 CORRIDOR...ALTHOUGH VERY DRY CONDITIONS ARE EXPECTED...
LOWER ERC VALUES AND WINDS JUST BELOW 15 MPH MAKE RED FLAG
CONDITIONS LESS CERTAIN AT THIS TIME. A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR THESE AREAS ON SATURDAY AFTERNOON.

FLZ056-061-151-162-251-255-260-262-171200-
/O.EXP.KTBW.FW.W.0005.000000T0000Z-140516T2200Z/
/O.NEW.KTBW.FW.A.0002.140517T1600Z-140517T2200Z/
HARDEE-DESOTO-COASTAL HILLSBOROUGH-COASTAL CHARLOTTE-
INLAND HILLSBOROUGH-INLAND MANATEE-INLAND SARASOTA-
INLAND CHARLOTTE-
621 PM EDT FRI MAY 16 2014

...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR A
COMBINATION OF LOW RELATIVE HUMIDITY...ERC VALUES BETWEEN 27 AND
36...AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY
AFTERNOON.


* AFFECTED AREA...HARDEE...DESOTO...COASTAL HILLSBOROUGH...
  COASTAL CHARLOTTE...INLAND HILLSBOROUGH...INLAND MANATEE...
  COASTAL SARASOTA...INLAND SARASOTA...INLAND CHARLOTTE...
  PINELLAS...POLK AND HIGHLANDS COUNTIES.

* WIND...NORTHEAST 12 TO 15 MPH WITH A FEW HIGHER GUSTS.

* HUMIDITY...25 TO 30 PERCENT.

* ERC...27 TO 36.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

FLZ142-148-149-242-248-249-162330-
/O.EXP.KTBW.FW.W.0005.000000T0000Z-140516T2200Z/
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-
621 PM EDT FRI MAY 16 2014

...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

$$

FLZ165-265-171200-
/O.NEW.KTBW.FW.W.0006.140517T1600Z-140517T2200Z/
COASTAL LEE-INLAND LEE-
621 PM EDT FRI MAY 16 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EDT SATURDAY
FOR A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM
EDT SATURDAY. 

* AFFECTED AREA...COASTAL LEE...INLAND LEE.

* WIND...NORTHEAST 12 TO 15 MPH.

* HUMIDITY...28 TO 32 PERCENT.

* ERC...GREATER THAN 37.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ050-052-057-155-160-171200-
/O.NEW.KTBW.FW.A.0002.140517T1600Z-140517T2200Z/
PINELLAS-POLK-HIGHLANDS-COASTAL MANATEE-COASTAL SARASOTA-
621 PM EDT FRI MAY 16 2014

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR A
COMBINATION OF LOW RELATIVE HUMIDITY...ERC VALUES BETWEEN 27 AND
36...AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY
AFTERNOON. 

* AFFECTED AREA...PINELLAS...POLK...HIGHLANDS...COASTAL 
  MANATEE...COASTAL SARASOTA. 

* WIND...NORTHEAST 12 TO 15 MPH WITH A FEW HIGHER GUSTS.

* HUMIDITY...25 TO 30 PERCENT.

* ERC...27 TO 36.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$
2 follow-up statements
272 
WWUS82 KTBW 170835
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
435 AM EDT SAT MAY 17 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EDT TODAY FOR
LEE...CHARLOTTE...DE SOTO...AND SARASOTA COUNTIES...

.A VERY DRY AIR MASS WILL REMAIN IN PLACE TODAY...WITH SEVERAL
HOURS OF CRITICAL RELATIVE HUMIDITY VALUES EXPECTED DURING THE
AFTERNOON. IN LEE COUNTY...A COMBINATION OF HIGH ERC VALUES AND
RELATIVE HUMIDITY DURATION WILL PRODUCE RED FLAG CONDITIONS. IN
CHARLOTTE...SARASOTA AND DE SOTO COUNTIES...LOW HUMIDITY...ERC
VALUES FORECAST TO BE BETWEEN 27 AND 34...AND SUSTAINED WINDS OF
OVER 15 MPH WILL TRIGGER RED FLAG CONDITIONS.

FLZ050-052-056-057-151-155-251-255-170945-
/O.CAN.KTBW.FW.A.0002.140517T1600Z-140517T2200Z/
PINELLAS-POLK-HARDEE-HIGHLANDS-COASTAL HILLSBOROUGH-
COASTAL MANATEE-INLAND HILLSBOROUGH-INLAND MANATEE-
435 AM EDT SAT MAY 17 2014

...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF WEST CENTRAL
FLORIDA...

ALTHOUGH HUMIDITY WILL BE BELOW 35 PERCENT FOR SEVERAL HOURS...ERC
AND SUSTAINED WINDS WILL BE JUST SHY OF RED FLAG CRITERIA.

$$

FLZ061-160-162-260-262-172200-
/O.UPG.KTBW.FW.A.0002.140517T1600Z-140517T2200Z/
/O.EXA.KTBW.FW.W.0006.140517T1600Z-140517T2200Z/
DESOTO-COASTAL SARASOTA-COASTAL CHARLOTTE-INLAND SARASOTA-
INLAND CHARLOTTE-
435 AM EDT SAT MAY 17 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING FOR LOW RELATIVE HUMIDITY...ERC VALUES OF 27 OR
GREATER...AND SUSTAINED WINDS OF 15 MPH OF GREATER...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY
AFTERNOON.

* AFFECTED AREA...DESOTO...COASTAL SARASOTA...COASTAL 
  CHARLOTTE...INLAND SARASOTA...INLAND CHARLOTTE. 

* WIND...NORTHEAST 15 TO 18 MPH WITH A FEW HIGHER GUSTS.

* HUMIDITY...28 TO 32 PERCENT.

* ERC...28 TO 34.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ165-265-172200-
/O.CON.KTBW.FW.W.0006.140517T1600Z-140517T2200Z/
COASTAL LEE-INLAND LEE-
435 AM EDT SAT MAY 17 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND ERC VALUES OF 37 OR
GREATER... 

* AFFECTED AREA...COASTAL LEE...INLAND LEE.

* WIND...NORTHEAST 12 TO 18 MPH.

* HUMIDITY...30 TO 32 PERCENT.

* ERC...38.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
680 
WWUS82 KTBW 171520
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1120 AM EDT SAT MAY 17 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW
RELATIVE HUMIDITY...ERC VALUES OF 27 OR GREATER...AND SUSTAINED
WINDS OF 15 MPH OF HIGHER...

.A VERY DRY AIR MASS WILL REMAIN IN PLACE TODAY...WITH SEVERAL
HOURS OF CRITICAL RELATIVE HUMIDITY VALUES EXPECTED. THIS IN
COMBINATION WITH HIGH ERC VALUES AND ELEVATED NORTHEASTERLY WINDS
WILL RESULT IN ELEVATED FIRE DANGER ACROSS THE RED FLAG WARNING
AREA.

FLZ052-056-057-151-155-251-255-180000-
/O.EXB.KTBW.FW.W.0006.140517T1520Z-140518T0000Z/
POLK-HARDEE-HIGHLANDS-COASTAL HILLSBOROUGH-COASTAL MANATEE-
INLAND HILLSBOROUGH-INLAND MANATEE-
1120 AM EDT SAT MAY 17 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW
RELATIVE HUMIDITY...ERC VALUES OF 27 OR GREATER...AND SUSTAINED
WINDS OF 15 MPH OF HIGHER...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

* AFFECTED AREA...POLK...HARDEE...HIGHLANDS...COASTAL 
  HILLSBOROUGH...COASTAL MANATEE...INLAND HILLSBOROUGH...INLAND 
  MANATEE. 

* WIND...NORTHEAST AROUND 15 MPH WITH HIGHER GUSTS.

* HUMIDITY...25 TO 35 PERCENT.

* ERC...27 OR HIGHER.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ061-160-162-165-260-262-265-180000-
/O.EXT.KTBW.FW.W.0006.140517T1520Z-140518T0000Z/
DESOTO-COASTAL SARASOTA-COASTAL CHARLOTTE-COASTAL LEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-
1120 AM EDT SAT MAY 17 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LOW RELATIVE HUMIDITY...ERC VALUES OF 27 OR GREATER...AND
SUSTAINED WINDS OF 15 MPH OF HIGHER...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* AFFECTED AREA...DESOTO...COASTAL SARASOTA...COASTAL 
  CHARLOTTE...COASTAL LEE...INLAND SARASOTA...INLAND CHARLOTTE...
  INLAND LEE. 

* WIND...NORTHEAST AROUND 15 MPH WITH HIGHER GUSTS.

* HUMIDITY...27 TO 35 PERCENT.

* ERC...27 OR HIGHER.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 16, 3:52 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 16, 3:52 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
352 PM EDT FRI MAY 16 2014

.SHORT TERM (TONIGHT - SUNDAY)...
SKIES ARE MOSTLY CLEAR THIS AFTERNOON AS THE ABNORMALLY DRY
AIRMASS SETTLES IN OVER THE AREA. IT TOOK A WHILE...BUT TEMPS
HAVE GRADUALLY WARMED INTO UPPER 70S TO LOWER 80S ACROSS THE CWA
WHICH IS STILL WELL BELOW CLIMATOLOGICAL NORMS FOR MID MAY. TEMPS
TONIGHT WILL BE COOL AS WINDS GRADUALLY BECOME MORE NORTHEASTERLY
OVERNIGHT.

ON SATURDAY...THE WEATHER ACROSS THE REGION WILL REMAIN UNDER THE
INFLUENCE OF HIGH PRESSURE. THE ATMOSPHERE WILL REMAIN EXTREMELY
DRY (PWATS AROUND 0.50 INCHES) SO NOT EXPECTING MUCH IN THE WAY OF
CLOUD COVER. A FEW HIGH CLOUDS MAY DEVELOP BUT MOST LOCATIONS CAN
EXPECT CLEAR SKIES. TEMPS WILL MODERATE A FEW DEGREES FROM TODAYS
HIGH TEMPS...WITH LOW TO MID 80S EXPECTED ACROSS THE AREA. WINDS
WILL REMAIN GUSTY AT TIMES DURING THE AFTERNOON HOURS OUT OF THE
NE. PLEASANT WEATHER WILL REIGN FOR THE WEEKEND AND INTO NEXT
WEEK.

.LONG TERM (SUNDAY - THURSDAY)... HIGH PRESSURE WILL REMAIN THE
DOMINANT FEATURE NEXT WEEK. BROAD SURFACE HIGH PRESSURE OVER THE
EASTERN HALF OF THE COUNTRY WILL BE REINFORCED BY A STRONG MID
LEVEL RIDGE BUILDING INTO THE GULF OF MEXICO AND SOUTHEASTERN
CONUS DURING THE SECOND HALF OF THE WEEK. UNDER HIGH
PRESSURE...SKY COVER WILL REMAIN CLEAR OR MOSTLY CLEAR WITH
NEGLIGIBLE RAIN CHANCES. THE STRENGTH OF THE RIDGE WILL KEEP
TEMPERATURES WARM...WITH AFTERNOON HIGH TEMPERATURES IN THE UPPER
80S AND LOW 90S. EAST TO NORTHEAST WINDS WILL BE LIGHT ENOUGH FOR
A SEA BREEZE TO TURN AFTERNOON WINDS TO MORE WESTERLY AT LOCATIONS
NEAR THE COAST.

&&

.AVIATION...
VFR EXPECTED FOR THE NEXT 24 HOURS WITH CLEAR SKIES.

&&

.MARINE...
SCA WILL EXPIRE FOR TAMPA BAY AT 20Z...HOWEVER SCEC CONDITIONS
WILL PERSIST ACROSS THE BAY AND THE REST OF THE COASTAL WATERS
ONCE THE SCA EXPIRES AT 03Z FOR THE OFFSHORE WATERS. LATEST HI-RES
GUIDANCE SUGGESTS THE POTENTIAL FOR A NORTHEASTERLY SURGE TOMORROW
AFTERNOON WITH SCEC CONDITIONS OR MARGINAL SCA CONDITIONS BEING
REACHED IN THE CENTRAL AND SOUTHERN OFFSHORE WATERS.

&&

.FIRE WEATHER...
A MUCH DRIER AIR MASS HAS MOVED INTO THE REGION IN THE WAKE OF A
COLD FRONT. DRY CONDITIONS WILL CONTINUE ACROSS THE REGION DURING
THE UPCOMING WEEKEND AS SURFACE HIGH PRESSURE BUILDS IN RED FLAG
CONDITIONS A POSSIBILITY ON SATURDAY. BREEZY 20 FOOT WINDS AND
TRANSPORT WINDS WILL PRODUCE ELEVATED DISPERSION INDICES AGAIN
ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  61  84  65  85 /   0   0   0   0
FMY  60  85  64  87 /   0   0   0   0
GIF  59  84  62  84 /   0   0   0   0
SRQ  60  85  62  86 /   0   0   0   0
BKV  51  85  53  85 /   0   0   0   0
SPG  67  83  69  84 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

     RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR COASTAL
     CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-COASTAL
     HILLSBOROUGH-COASTAL PASCO-DESOTO-HARDEE-INLAND
     CHARLOTTE-INLAND CITRUS-INLAND HERNANDO-INLAND
     HILLSBOROUGH-INLAND MANATEE-INLAND PASCO-INLAND
     SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT
     20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60
     NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER/AVIATION...11/MCKAUGHAN
DSS...02/GARCIA
Hazardous weather outlook, May 16, 4:49 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
449 AM EDT FRI MAY 16 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-170900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
449 AM EDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
BREEZY WINDS AND BUILDING SWELLS OFFSHORE WILL PRODUCE A RISK OF
RIP CURRENTS AT AREA BEACHES TODAY. A RIP CURRENT CAN PULL EVEN A
STRONG SWIMMER INTO DEEPER WATER. USE CAUTION WHEN SWIMMING AT
UNGUARDED BEACHES.

...MARINE IMPACTS...
WIND SPEEDS OVER THE COASTAL WATERS WILL CONTINUE TO RUN AROUND 20
TO 25 KNOTS WITH SEAS OF AROUND 7 TO 9 FEET TODAY...CREATING
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. DANGEROUS
MARINE CONDITIONS WILL CONTINUE THROUGH TONIGHT...AS HIGH
PRESSURE BUILDS IN FROM THE WEST.

...FIRE WEATHER IMPACT...
A DRY AIR MASS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS
TODAY. RELATIVE HUMIDITY VALUES WILL DROP INTO THE LOW 30S AND
UPPER 20S FOR SEVERAL HOURS THIS AFTERNOON. COMBINED WITH STRONG
WINDS AND HIGH ERC VALUES...RED FLAG CONDITIONS ARE LIKELY THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...FIRE WEATHER IMPACT...
A DRY AIR MASS WILL CAUSE AFTERNOON HUMIDITY VALUES TO DROP TO
CRITICAL LEVELS AGAIN SATURDAY AND SUNDAY AFTERNOONS. ALTHOUGH
WINDS ARE FORECAST TO BE LIGHTER THAN TODAY...WITH CONTINUED HIGH
ERC VALUES EXPECTED...RED FLAG CONDITIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLEMING

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 4:01 AM EDTRed Flag WarningTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Hillsborough and 3 more14 hr
May 16, 4:01 AM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota16 hr
May 16, 6:21 PM EDTFire Weather WatchTBWCharlotte, DeSoto, Hardee, Highlands, Hillsborough, Manatee and 3 more10 hr

Nearby

Red Flag Warnings in Florida, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.